[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

Re: [IPk] norethisterone tablets



Hi Laura

Hormones that affect menstruation, including progesterone, of which
norethisterone is a synthetic form, can affect your insulin
requirements quite a lot.

Norethisterone does not reduce your chances of getting pregnant but it
may well raise your glucose levels because it is a form of
progesterone. Temp basals will be more effective than frequent boluses
at controlling highs if they're caused by medication. Frequent
correction boluses can give you an unpleasant roller-coaster of highs
and lows while an increased temp basal will control the glucose levels
in the first place. Wait to set a higher temp basal until you are sure
that any highs you're seeing are due to insufficient basal though - it
could take a few days before the pills really affect your glucose
levels.

When I started taking Dianette in 2002, my insulin requirements went
up 30% (basals and boluses) by the fourth day of use. I switched to
Yasmin a couple of years after starting Dianette. My insulin
requirements have stayed at a higher level on Yasmin. When I take a
'break' from Yasmin for a week I use a different basal profile that's
15% less insulin than my usual basal profile.

Hope this helps a bit. Once everyone who might benefit from a pump has
access to pump therapy, my next project will be to educate everybody
on how sex hormones affect insulin sensitivity! Nobody gets told these
things, so many doctors don't even know, and it's just not fair on
women with type 1.

Have a fab holiday!

Melissa
Type 1 15+ years; MiniMed pumper 7.5 years; Animas pumper 4.5+ years

On Thu, Jun 26, 2008 at 10:48 AM, Laura Holborow <email @ redacted> wrote:
> Hi
>
> I'm off on holiday soon (hurrah) and have been given some norethisterone to
> postpone my period for a week while I'm away.  Haven't started taking it yet
> but was reading the leaflet in the box.  It said "Diabetes may need to adjust
> their medication whilst taking this tablet"
>
 > My doctor didn't mention this to me, and I was just wondering if someone
could
> give me any more idea whether my blood sugars are likely to go or down whilst
> taking it.  Just a rough idea would help so I could look out for a pattern of
> hypos or highs!
>
> Laura
>
> _________________________________________________________________
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org